Jump to content
CrazyBoards.org

Adding lamictal for cyclical depression and major anxiety


Recommended Posts

First time posting on here. New member also. This might be long a post.

So I just finished grad school. We'll kind of. I have two projects I couldn't finish because of anxiety and depression and running out of time to finish. I took remuron, Paxil, strattera, and klonopin as needed for years. It kept me just barely functioning but was always up and down and falling apart constantly. Mainly due to anxiety. After school, a rough semester where my best friend died and I didn't graduate because of unfinished work, my doc and and I decided to try new meds. I was having bad depression and really bad anxiety, which has developed into a kind of social phobia.

Tapered off the Paxil, which took forever and was terrible, and tried lexapro with all the other medications. Took it for a month and I felt my depression getting worse and had a few freak outs and was afraid to continue it. Stopped it and because my depression and anxiety seem to have a cyclical nature we tried lamictal starting at 25 mg. Depression got worse and worse so we decided I needed a antidepressant to take place of lamictal and Paxil. Remuron doesn't seem to do anything but put me to sleep.

So we tried cymbalta and I was able to function a little but I felt completely removed from reality. Could barely go out in public. Increased my anxiety terribly. After two weeks I couldn't take it anymore. My anxiety was just too much. So we have gone back to Paxil because it had helped in the past and hopefully with the lamictal it would be a stable concoction. So right when I started Paxil again I jumped up to 100 mg of lamictal and ever since I've just been feeling removed from reality. Completely out of it and this makes anxiety terrible. Had a terrible panic attack one day. It's been about 5 days of this now.

What the hell is going on? I just want to be remotely functional. I haven't been able to work for months now. I need to finish these projects to get my degree and time is almost up. I'm losing hope. Any ideas? Any body have anything remotely similar?

One side note: a year ago we tried adding abilify. I took for 5-7 days and felt like I was going to jump out of my skin. Told my doc and he said to stop taking it. The day I stopped taking it I immediately felt better. In fact I had about 3 weeks where I felt the best I've felt in years. No social anxiety, no depression. I want to get back to that feeling.

Link to comment
Share on other sites

I'm sorry you're having such a rough go of it lately. 

 

I also had the "jump out of my skin" feeling when I was on low doses of Abilify, I think what you're describing might have been akathisia. There are many drugs that could have been prescribed to control that. If you want to give Abilify another go, you could try adding asking your doctor about propranolol or cogentin to control the "jump out of my skin" feeling. If it was indeed akathisia. 

 

Thankfully, there are many, many drugs that you can still try to combat your depression and anxiety. As well, have you had any therapy for your anxiety? Therapy combined with meds is generally the best approach. 

 

I find it suspicious that your depression is cyclical in nature, and then after stopping Abilify you had 3 weeks of feeling great. Is it possible that those weeks of feeling great were actually a hypomanic episode? I dunno, but it's very curious. 

Link to comment
Share on other sites

Thank you for the reply, parapluie.

Akathisia was definitely what occurred with the abilify and I am currently giving it another try. My doc prescribed cogentin to account for that side effect. 2 mg for both meds FYI. The day after I took my first dose I woke up feeling like I had the flu. Seriously felt physically awful. I talked with my doc wondering if it was withdrawal from having stopped lamictal but he didn't think so because I hadn't been taking lamictal for long. He thought it was some weird manifestation of my anxiety, which I really do not think was the case. I went to see my physician the next day because I felt just as bad.

My physician said physically I was in good shape. She thought my body and mind are just confused because of all the recent changes, which wouldn't surprise me at all. My psych doc told me to hold off on the abilify until the weekend and to only take the cogentin if I feel the restlessness and also to take half a pill of it.

So now two days without taking abilify and cogentin the flu like symptoms are beginning to leave. I read up on cogentin some and I kind of feel like it is the cogentin that I had a bad reaction to. Regardless I'm afraid of taking the abilify and definitely the cogentin. Have you or anyone else that is reading this had problems with cogentin?

And yes I am in therapy, an IOP at the moment. Just trying to find the a med that can somewhat stabilize me and help me make progress in therapy.

Thanks again for the reply.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...